Oklahoma, 2016

Tornadoes and Hail in Oklahoma, March 30, 2016

March 30, 2016 · NWS TSA · 22 events in 9 counties and zones

Thunderstorms developed over eastern Oklahoma during the morning hours of the 30th as a warm front moved into the region from the south. The stronger storms produced large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
7
Property damage
$3.9 million
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Thunderstorms developed over eastern Oklahoma during the morning hours of the 30th as a warm front moved into the region from the south. The stronger storms produced large hail. Additional thunderstorm development occurred along and ahead of a dry line over central Oklahoma during the afternoon. These storms moved eastward into northeastern Oklahoma during the late afternoon and evening. Four tornadoes, two of which were strong, hail up to golfball size, and damaging wind occurred with these storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 30, 9:56 AM CST, 51 minutes earlier.

Area forecast discussion, Mar 30, 9:56 AM CST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
1056 AM CDT WED MAR 30 2016

...UPDATE...

.DISCUSSION...
Convective trends have generally followed expectations with
expanding coverage across SE OK into western AR with a slow uptick
in intensity with time. This trend is expected to continue ahead
of wave currently over west central TX. Expansive cloud cover and
precip will limit potential for more surface based development
within this regime...however steep mid level lapse rates will
continue to support a risk of large hail with the strongest
updrafts.

By mid to late afternoon the dryline will move nearer the I-35
corridor with potential for clearing and warming immediately to
its east. This region will also be grazed by the southern
periphery of wave lifting into the Central Plains. Expectations
are for storms to develop along the boundary and track
northeastward with a severe weather threat...though the
instability gradient will be narrowed given the preceding early
day convection. Updated forecast will adjust for precip coverage
trends and increase cloud cover through the afternoon. Temps for
locations nearer the dryline are more uncertain pending how cloud
cover evolves.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   78  52  72  41 /  40  30   0   0
FSM   72  56  75  42 /  70  40  10   0
MLC   74  54  73  42 /  60  30   0   0
BVO   78  49  70  37 /  50  40   0   0
FYV   69  53  70  37 /  60  40   0   0
BYV   70  56  72  39 /  60  30   0   0
MKO   73  53  72  41 /  60  30   0   0
MIO   76  52  70  39 /  50  30   0   0
F10   76  53  71  42 /  50  20   0   0
HHW   73  57  76  44 /  80  50  10   0

&&

.TSA Watches/Warnings/Advisories...
OK...NONE.
AR...NONE.
&&

SHORT TERM...07
Hazardous weather outlook, Mar 30, 4:01 AM CST, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
501 AM CDT WED MAR 30 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-311015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
501 AM CDT WED MAR 30 2016

...SEVERE WEATHER THREAT INCREASES TODAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...LATE AFTERNOON/EVENING.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...MID TO LATE MORNING.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS.
	ONSET...AFTERNOON.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS.
	ONSET...AFTERNOON.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...MID-MORNING.

DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
MORNING ACROSS EASTERN OKLAHOMA AND WESTERN ARKANSAS AS MOISTURE
SURGES NORTH INTO THE AREA FROM THE SOUTH. THERE IS EXPECTED TO
BE SUFFICIENT ELEVATED INSTABILITY THAT SOME OF THESE THUNDERSTORMS
COULD BE STRONG TO SEVERE WITH LARGE HAIL THE CONCERN. THIS ACTIVITY
IS EXPECTED TO PUSH OFF INTO CENTRAL ARKANSAS BY MID-AFTERNOON. ADDITIONAL
THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON ACROSS
CENTRAL OKLAHOMA IN THE VICINITY OF THE DRY LINE AND MOVE INTO EASTERN
OKLAHOMA THIS EVENING. THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO
BE STRONG TO SEVERE WITH ALL MODES OF SEVERE WEATHER POSSIBLE. THIS
INCLUDES A LOW PROBABILITY FOR TORNADOES. THE THUNDERSTORMS ARE EXPECTED TO
MOVE EAST OF THE AREA LATER TONIGHT AS A COLD FRONT SWEEPS THROUGH THE REGION.
LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE WITH THE THUNDERSTORMS
WITH 1 TO 2 INCHES OF RAIN POSSIBLE THROUGH TONIGHT ACROSS PORTIONS OF
SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS. THIS COULD LEAD TO FLOODING
OF LOW LYING AREAS IF IT OCCURS IN A SHORT PERIOD OF TIME.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY THROUGH TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE REMAINDER OF THIS WEEK AND INTO EARLY NEXT WEEK IS EXPECTED TO
BE QUIET WITH A COUPLE OF DRY FRONTAL PASSAGES. THE FIRST FRONT WILL
MOVE THROUGH THURSDAY NIGHT. AFTER A BIG WARM UP THIS WEEKEND...
ANOTHER COLD FRONT WILL MOVE THROUGH EARLY NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Mar 30, 9:08 AM CST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1008 AM CDT WED MAR 30 2016

ARZ019-029-OKZ072-076-301545-
CRAWFORD AR-SEBASTIAN AR-SEQUOYAH OK-LE FLORE OK-
1008 AM CDT WED MAR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEBASTIAN...WESTERN
CRAWFORD...SOUTHEASTERN SEQUOYAH AND NORTHEASTERN LE FLORE COUNTIES
UNTIL 1045 AM CDT...

AT 1007 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
POCOLA...MOVING NORTHEAST AT 40 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
FORT SMITH...                     VAN BUREN...
CEDARVILLE...                     ALMA...
BARLING...                        POCOLA...
ROLAND...                         ARKOMA...
MULBERRY...                       DYER...
BONANZA...                        MOFFETT...
RUDY...                           FIGURE FIVE...
KIBLER...                         ROCK ISLAND...
CONCORD...                        DORA...
COTTONWOOD...                     RYE HILL...

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 40 IN ARKANSAS BETWEEN MILE MARKERS 0 AND 18.
 INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 322 AND 328.

LAT...LON 3517 9445 3528 9463 3570 9433 3555 9408
TIME...MOT...LOC 1507Z 216DEG 33KT 3529 9449
Special weather statement, Mar 30, 9:49 AM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1049 AM CDT WED MAR 30 2016

ARZ019-020-029-301630-
CRAWFORD AR-SEBASTIAN AR-FRANKLIN AR-
1049 AM CDT WED MAR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN...SEBASTIAN AND CENTRAL
CRAWFORD COUNTIES UNTIL 1130 AM CDT...

AT 1048 AM CDT...SCATTERED STRONG THUNDERSTORMS WERE LOCATED OVER
CENTRAL AND EASTERN SEBASTIAN COUNTY...MOVING NORTHEAST AT 45 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
OZARK...                          CHARLESTON...
MOUNTAINBURG...                   GREENWOOD...
ALMA...                           BARLING...
LAVACA...                         MULBERRY...
MANSFIELD...                      DYER...
ALTUS...                          HUNTINGTON...
BRANCH...                         MIDLAND...
RATCLIFF...                       WIEDERKEHR VILLAGE...
WASHBURN...                       CASS...
BLOOMER...                        BURNVILLE...

THIS INCLUDES INTERSTATE 40 IN ARKANSAS BETWEEN MILE MARKERS 13 AND
40.

LAT...LON 3558 9370 3541 9379 3542 9381 3531 9385
      3532 9392 3523 9392 3523 9402 3514 9403
      3514 9414 3510 9414 3506 9425 3506 9423
      3501 9423 3506 9442 3575 9411 3576 9370
TIME...MOT...LOC 1548Z 202DEG 41KT 3523 9411
Special weather statement, Mar 30, 9:59 AM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1059 AM CDT WED MAR 30 2016

OKZ049-073-075-301645-
PUSHMATAHA OK-PITTSBURG OK-LATIMER OK-
1059 AM CDT WED MAR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PITTSBURG...
SOUTHWESTERN LATIMER AND NORTHWESTERN PUSHMATAHA COUNTIES UNTIL 1145
AM CDT...

AT 1058 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF DAISY...MOVING NORTHEAST AT 45 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
MCALESTER...                      HARTSHORNE...
KREBS...                          KIOWA...
SAVANNA...                        ALDERSON...
BLANCO...                         HIGGINS...
HAILEYVILLE...                    PITTSBURG...
BACHE...                          GOWEN...
DOW...

LAT...LON 3450 9578 3451 9567 3459 9567 3459 9588
      3467 9588 3468 9590 3498 9586 3485 9534
      3438 9578
TIME...MOT...LOC 1558Z 202DEG 41KT 3448 9580
Special weather statement, Mar 30, 10:19 AM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1119 AM CDT WED MAR 30 2016

OKZ054-059-060-064-301645-
CREEK OK-TULSA OK-PAWNEE OK-OSAGE OK-
1119 AM CDT WED MAR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE...SOUTHEASTERN
PAWNEE...NORTHWESTERN CREEK AND WEST CENTRAL TULSA COUNTIES UNTIL
1145 AM CDT...

AT 1118 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER OILTON...
MOVING NORTHEAST AT 55 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
HOMINY...                         CLEVELAND...
MANNFORD...                       DRUMRIGHT...
OILTON...                         JENNINGS...
WESTPORT...                       OSAGE...
HALLETT...                        TERLTON...
SHAMROCK...                       WALNUT CREEK STATE PARK...
KEYSTONE STATE PARK...            SILVER CITY...

LAT...LON 3644 9638 3629 9601 3587 9661 3589 9662
      3616 9662 3616 9677
TIME...MOT...LOC 1618Z 226DEG 49KT 3609 9656
Special weather statement, Mar 30, 10:28 AM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1128 AM CDT WED MAR 30 2016

ARZ011-019-020-301700-
CRAWFORD AR-MADISON AR-FRANKLIN AR-
1128 AM CDT WED MAR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MADISON...FRANKLIN AND
NORTHEASTERN CRAWFORD COUNTIES UNTIL NOON CDT...

AT 1128 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF OZARK...MOVING NORTHEAST AT 55 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
OZARK...                          MULBERRY...
ALTUS...                          BRANCH...
DENNING...                        RATCLIFF...
ST. PAUL...                       WIEDERKEHR VILLAGE...
PETTIGREW...                      BOSTON...
CASS...                           SAINT PAUL...
CAULKSVILLE...                    COMBS...
PLEASANT HILL...                  CRAVENS...
REDDING...                        LONELM...
JETHRO...                         BRASHEARS...

THIS INCLUDES INTERSTATE 40 IN ARKANSAS BETWEEN MILE MARKERS 23 AND
43.

LAT...LON 3577 9370 3549 9370 3539 9378 3540 9379
      3542 9380 3542 9381 3536 9381 3531 9385
      3532 9392 3529 9392 3543 9408 3544 9407
      3545 9410 3595 9384 3588 9352 3576 9352
TIME...MOT...LOC 1628Z 217DEG 49KT 3554 9389

The radar

The Tulsa radar (KINX), 82 km away, was scanning. The volume nearest the first event began at 16:45 UTC.

Open the radar archive at this moment

Event by event

14 hail, 6 tornado, 2 thunderstorm wind. Local standard time, as filed.

Hail, Pawnee

When
March 30, 10:47 AM CST
Where
Pawnee County, 0.74 mi S of Cleveland
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
36.309, -96.468

Hail, Wagoner

When
March 30, 1:30 PM CST
Where
Wagoner County, 2.89 mi NNE of Oneta
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
36.061, -95.708

Hail, Osage

When
March 30, 2:50 PM CST
Where
Osage County, 0.65 mi SW of Burbank
Measured
0.88 in hail
Reported by
Public
Coordinates
36.694, -96.729

Hail, Osage

When
March 30, 3:05 PM CST
Where
Osage County, 1.37 mi N of Little Chief
Measured
0.75 in hail
Reported by
Storm Chaser
Coordinates
36.690, -96.627

Hail, Osage

When
March 30, 3:50 PM CST
Where
Osage County, 4 mi N of Pawhuska
Measured
1.5 in hail
Property damage
$10,000
Reported by
Social Media
Coordinates
36.728, -96.330

Hail, Washington

When
March 30, 4:30 PM CST
Where
Washington County, 0.37 mi SE of Copan
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
36.897, -95.925

Hail, Osage

When
March 30, 5:29 PM CST
Where
Osage County, 8 mi N of Bigheart
Measured
1 in hail
Reported by
Public
Coordinates
36.966, -96.220

Hail, Osage

When
March 30, 5:38 PM CST
Where
Osage County, 2.17 mi NE of Prue
Measured
1 in hail
Reported by
Post Office
Coordinates
36.250, -96.290

Tornado, Osage

When
March 30, 6:13 PM CST to 6:14 PM CST
Where
Osage County, 5.78 mi NW of Tulsa to 5.5 mi NNW of Tulsa
Rating
EF1
Path length
0.8 mi
Path width
450 yd
Continued into
Tulsa, Ok (TSA)
Property damage
$75,000
Reported by
NWS Storm Survey
Coordinates
36.215, -96.015

This is the first segment of a three segment tornado. In Osage County, this tornado severely damaged the roof of a home, destroyed several outbuildings, destroyed farm equipment, and snapped or uprooted numerous trees. Based on this damage, maximum estimated wind in this segment of the tornado was 100 to 110 mph. The tornado continued into Tulsa County, Oklahoma.

Tornado, Tulsa

When
March 30, 6:14 PM CST to 6:39 PM CST
Where
Tulsa County, 1.05 mi E of Tul Downtown Arpk to 3.05 mi SE of Owasso
Rating
EF2
Path length
10.5 mi
Path width
800 yd
Continued into
Rogers, Ok (TSA)
Injuries
7 direct, 0 indirect
Property damage
$2.0 million
Reported by
NWS Storm Survey
Coordinates
36.218, -96.001

This is the second segment of a three segment tornado. In Tulsa County, the tornado moved east-northeast, roughly along E 46th Street N to the west of Highway 75. It damaged more than 300 homes, and thirteen churches and businesses. Seven people were injured in north Tulsa. Numerous trees were snapped or uprooted and numerous power poles were snapped. The tornado moved east-northeast across Mohawk Park where it snapped and uprooted numerous trees. Several large, metal-framed, industrial buildings were significantly damaged north-northeast of the Tulsa International Airport on N Mingo Road. The tornado then crossed Highway 169 just south of the Bird Creek Bridge where it destroyed several barns and snapped numerous trees along E 56th Street N. Based on this damage, maximum estimated wind in this segment of the tornado was 110 to 120 mph. The tornado continued into Rogers County, Oklahoma.

Hail, Nowata

When
March 30, 6:22 PM CST
Where
Nowata County, 7 mi W of Nowata
Measured
0.75 in hail
Reported by
Public
Coordinates
36.700, -95.756

Tornado, Rogers

When
March 30, 6:39 PM CST to 6:55 PM CST
Where
Rogers County, 5.3 mi NW of Catoosa to 3.29 mi NNE of Verdigris
Rating
EF1
Path length
8.7 mi
Path width
800 yd
Property damage
$750,000
Reported by
NWS Storm Survey
Coordinates
36.236, -95.815

This is the third segment of a three segment tornado. In Rogers County, the tornado moved east-northeast passing across the northern portion of the Patriot Golf Club and Stone Canyon housing subdivisions. Numerous homes were damaged in this area, some severely. Several homes under construction were destroyed. The tornado crossed Highway 266 destroying a business, damaging a number of homes, destroying barns and outbuildings, and snapping or uprooting numerous trees until it dissipated north of Verdigris. Based on this damage, maximum estimated wind in this segment of the tornado was 110 to 120 mph.

Hail, Rogers

When
March 30, 6:48 PM CST
Where
Rogers County, 4.29 mi NNW of Catoosa
Measured
1.25 in hail
Property damage
$5,000
Reported by
NWS Employee
Coordinates
36.240, -95.770

Tornado, Nowata

When
March 30, 6:48 PM CST to 6:54 PM CST
Where
Nowata County, 0.64 mi NNW of Coodys Bluff to 2.82 mi ENE of Coodys Bluff
Rating
EF1
Path length
2.7 mi
Path width
120 yd
Property damage
$75,000
Reported by
NWS Storm Survey
Coordinates
36.729, -95.552

This tornado destroyed a 30' by 60' metal-framed building, destroyed several wood-framed barns, damaged a couple homes, and snapped or uprooted numerous trees. It was witnessed by several storm chasers. Based on this damage, maximum estimated wind in the tornado was 100 to 110 mph.

Tornado, Rogers

When
March 30, 7:00 PM CST to 7:13 PM CST
Where
Rogers County, 3.28 mi SW of Claremore to 3.64 mi NE of Tiawah
Rating
EF2
Path length
6.4 mi
Path width
550 yd
Property damage
$1.0 million
Reported by
NWS Storm Survey
Coordinates
36.284, -95.638

This tornado damaged numerous homes east of Highway 66 and west of I-44. Some of the worst damage in the path occurred in a housing area near Highway 88 where several homes received severe damage to their roofs and wall structures. Several vehicles were rolled. The tornado moved east along the E 500 Road where trees were snapped or uprooted, homes were damaged, and barns were destroyed. The tornado then moved east-northeast toward Will Rogers Downs on Highway 20, where it turned sharply to the northeast and dissipated after damaging several large barns. Based on this damage, maximum estimated wind in the tornado was 120 to 130 mph.

Hail, Rogers

When
March 30, 7:08 PM CST
Where
Rogers County, 0.77 mi SW of Claremore
Measured
1.75 in hail
Property damage
$25,000
Reported by
Public
Coordinates
36.314, -95.611

Tornado, Craig

When
March 30, 7:18 PM CST to 7:23 PM CST
Where
Craig County, 2.06 mi ENE of Centralia to 4.69 mi ENE of Centralia
Rating
EF0
Path length
2.5 mi
Path width
100 yd
Reported by
Storm Chaser
Coordinates
36.815, -95.318

This tornado was witnessed by several storm chasers. An NWS ground survey conducted in the area where the tornado likely occurred, determined that it remained over open country during its lifecycle. There is no known damage from this tornado.

Hail, Nowata

When
March 30, 7:32 PM CST
Where
Nowata County, 0.65 mi SE of South Coffeeville Ar
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
36.994, -95.621

Thunderstorm Wind, Craig

When
March 30, 8:32 PM CST
Where
Craig County, 7 mi NW of Welch
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
36.942, -95.190

Strong thunderstorm wind blew down large tree limbs.

Thunderstorm Wind, Craig

When
March 30, 8:57 PM CST
Where
Craig County, 0.36 mi NE of Welch
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
36.874, -95.095

Strong thunderstorm wind blew down large tree limbs.

Hail, Ottawa

When
March 30, 9:10 PM CST
Where
Ottawa County, 0.29 mi NNW of Commerce
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
36.934, -94.873

Hail, Ottawa

When
March 30, 9:24 PM CST
Where
Ottawa County, 5 mi N of Peoria
Measured
0.88 in hail
Reported by
Public
Coordinates
36.992, -94.670

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2016Every state in 2016This day in weather historyThe tornado archive for Oklahoma, 2016Warnings in Oklahoma, March 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 623651, 623652, 623653, 623654, 623655, 623656, 623657, 623658, 625852, 625854, 623659, 625856, 623660, 625859, 625864, 623662, 625873, 623663, 623664, 623665, 623666, 623667.